Alert archive / South Carolina / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 1, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Feb 2, 2004, 9:10 PM EST for Lexington County, South Carolina. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 2, 2004, 9:10 PM EST (02:10 UTC)
- Expired
- Feb 2, 2004, 9:45 PM EST
- In force
- 35 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Lexington County, SC
The radar
The Columbia radar (KCAE), 27 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 508 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
143
WUUS52 KCAE 030210
SVRCAE
SCC063-030245-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
910 PM EST MON FEB 2 2004
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LEXINGTON COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 945 PM EST.
* AT 905 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 16 MILES SOUTHWEST OF CHAPIN...MOVING NORTHEAST
AT 55 MPH.
THIS STORM WILL PRODUCE DIME SIZE HAIL.
LAT...LON 3416 8130 3413 8132 3409 8126 3400 8131
3396 8134 3398 8139 3401 8143 3402 8148
3405 8148 3407 8144 3407 8139 3412 8143
3416 8140 3419 8132
AWPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 2, 3:17 PM EST, 5 hours 53 minutes earlier.
Area forecast discussion, Feb 2, 3:17 PM EST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 317 PM EST MON FEB 2 2004 .SHORT TERM... SATELLITE SHOWS LOTS OF CLOUDS ACROSS THE AREA THIS AFTERNOON. ALTHOUGH THERE ARE SOME THIN SPOTS/BREAKS ACROSS THE EASTERN PORTION OF THE AREA. THIS HAS ALLOWED TEMPERATURES IN THAT AREA TO WARM MORE THAN EXPECTED. GFS/ETA IN GOOD AGREEMENT WITH SYSTEM CURRENTLY EFFECTING THE AREA. MID/UPPER LEVEL FLOW SW OVERNIGHT AS VIGOROUS SHORTWAVE LIFTS TO THE NE TOWARD THE GREAT LAKES. EXPECT CLOUDS TO FILL BACK IN ACROSS AREA AND THICKEN AS SYSTEM MOVES CLOSER. NICE AREA OF LIFT ASSOCIATED WITH 100 KT JET DIGGING SE THEN NE ACROSS THE AREA EARLY TUESDAY. LOCAL EQUATIONS AND GUIDANCE VERY SIMILAR WITH HIGH POPS OVERNIGHT. OVERNIGHT TEMPERATURES A BIT TRICKY WITH NICE RANGE OF TEMPERATURES FROM WEST TO EAST THIS AFTERNOON...UPPER 30S/ARND 40 WEST AND LOWER 50S EAST. WILL STAY CLOSE TO/JUST BELOW GUIDANCE. MID/UPPER FLOW BECOMES MORE WESTERLY ON TUESDAY AS SYSTEM LIFTS NE OF THE AREA. AT THE SURFACE...HIGH PRESSURE ACROSS THE CENTRAL PLAINS WILL BUILD EASTWARD THROUGH WEDNESDAY. HEIGHTS BUILD ACROSS THE AREA ON WEDNESDAY AS NEXT SYSTEMS DIGS IN ACROSS THE SOUTHWEST. LOCAL EQUATIONS AND GUIDANCE VERY CLOSE THROUGH WEDNESDAY ACROSS THE AREA. WILL STAY VERY CLOSE TO/JUST BELOW CONSENSUS FOR FORECAST VALUES. && .LONG TERM... NEXT WEATHER FEATURE TO EFFECT THE AREA DURING THE LATER PORTION OF THE WEEK. MODELS STILL DIVERGENT ON SOLUTIONS FOR THURSDAY INTO FRIDAY. ETA MUCH STRONGER WITH SURFACE HIGH ACROSS THE AREA...GFS MUCH WEAKER. LOOKING AT THE CANADIAN...KIND OF A COMPROMISE BETWEEN THE TWO. WILL BRING IN PRECIPITATION FASTER THAN ETA...BUT NOT AS QUICKLY AS GFS FOR NOW. TYPICALLY THE GFS DOES WELL WITH WAA EVENT TYPES SUCH AS THURSDAY...BUT WILL HOLD OFF SOMEWHAT BECAUSE OF IT LIKELY BEING TO WEAK WITH THE HIGH PRESSURE OVER NEW ENGLAND. LOOKS AS THOUGH THERE WILL BE NO PRECIPITATION TYPE PROBLEMS FOR OUR CWA...BUT TEMPERATURES STILL QUITE CHILLY EARLY THURSDAY AND WILL CONTINUE MONITORING FOR ANY CHANGES IN FUTURE RUNS. && .PRELIMINARY POINT TEMPS/POPS... COLUMBIA 41 59 33 57 / 90 20 0 0 AUGUSTA 40 60 30 58 / 90 10 0 0 SUMTER 41 59 32 57 / 80 20 0 0 ORANGEBURG 42 60 33 59 / 80 10 0 0 && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && LCV
Hazardous weather outlook, Feb 2, 6:18 AM EST, 14 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 618 AM EST MON FEB 2 2004 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-021113- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 619 AM EST MON FEB 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA. .DAY ONE... THERE IS A SLIGHT CHANCE OF LIGHT FREEZING RAIN MIXED WITH LIGHT RAIN IN THE NORTHERN PART GENERALLY NORTH OF A LINE FROM LINCOLNTON IN GEORGIA TO NEWBERRY TO CAMDEN TO CHESTERFIELD THIS MORNING. SEE SPECIAL WEATHER STATEMENT ISSUED AT 351 AM THIS MORNING FROM THIS OFFICE. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TTH
Nearby
Severe Thunderstorm Warnings in South Carolina, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.